Texas, 2013Heavy Rain in Texas, June 7, 2013
June 7, 2013 · NWS AMA · 6 events in 5 counties and zones
The Texas Panhandle was firmly locked in northwest flow aloft on the 7th. This type of weather pattern favors the development of precipitation across the Panhandle as it allows weak shortwave troughs to dive southeastward from the Continental Divide into the Southern Plains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Texas Panhandle was firmly locked in northwest flow aloft on the 7th. This type of weather pattern favors the development of precipitation across the Panhandle as it allows weak shortwave troughs to dive southeastward from the Continental Divide into the Southern Plains. The large scale lift provided by one such shortwave during the afternoon hours of the 7th worked in tandem with weak steering flow during the afternoon and increasing PWAT values during the evening hours to produce localized heavy rain across the Texas Panhandle. Scattered, near stationary, discrete thunderstorms developed over the northern Texas Panhandle due to weak steering flow during the afternoon hours of the 7th. These storms were able to generate moderate rain amounts due to being over the same location for an extended period of time. As the hours progressed into the evening, low level winds transported gulf moisture into the southern Texas Panhandle which fueled, in the form of increased PWAT values, a line of thunderstorms moving south-southeastward across the western half of the Panhandle. While these storms moved quickly across the area, the ample supply of moisture allowed these thunderstorms to efficiently produce heavy rain. All precipitation ended across the Texas Panhandle by 10 PM due to the upper level support for these storms moving into central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 7, 1:52 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 7, 1:52 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
252 PM CDT FRI JUN 7 2013
.DISCUSSION...
ACTIVE NORTHWESTERLY FLOW PATTERN THROUGH SATURDAY AND SATURDAY NIGHT
AS SHORTWAVES CONTINUE TO TRACK SOUTHEAST OUT OF THE CENTRAL AND
SOUTHERN ROCKIES AND MOIST UNSTABLE AIR MASS ACROSS THE PANHANDLES.
CONVECTION EXPECTED TO BE CONFINED TO MAINLY THE AFTERNOON AND
EVENING HOURS THROUGH SATURDAY. UPPER HIGH BUILDS IN FROM THE WEST
NEXT WEEK ACROSS THE FOUR CORNERS REGION SUNDAY...AND THEN ACROSS THE
SOUTHERN ROCKIES AND WEST TEXAS MONDAY THROUGH FRIDAY. CANNOT RULE
OUT POSSIBLE CONVECTION MONDAY AND MONDAY NIGHT AS SHORTWAVE ENERGY
TRACKS AROUND THE NORTHERN PERIPHERY OF THE UPPER HIGH...HOWEVER
CONFIDENCE TOO LOW TO MENTION AT THIS TIME. WILL CONTINUE TO MONITOR
CLOSELY. OTHERWISE...HOT AND DRY CONDITIONS NEXT WEEK THROUGH FRIDAY.
SCHNEIDER
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THIS WEEKEND. ALTHOUGH ELEVATED FIRE WEATHER CONDITIONS WILL BE
POSSIBLE EITHER MONDAY OR TUESDAY OR BOTH DAYS BASED ON POSSIBLE 20
FOOT WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS AND MINIMUM AFTERNOON
RELATIVE HUMIDITIES OF 20 PERCENT OR LESS...ANY ELEVATED FIRE WEATHER
CONDITIONS WILL BE CONDITIONAL AND BASED ON FORECAST FIRE DANGER
RATING. WILL HOLD OFF MENTIONING IN THE FIRE WEATHER PRODUCTS AT THIS
TIME DUE TO LOW CONFIDENCE AND CONDITIONAL NATURE OF POSSIBLE EVENT.
SCHNEIDER
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 60 88 63 92 67 / 40 20 40 10 5
BEAVER OK 58 90 64 93 68 / 20 30 50 10 5
BOISE CITY OK 59 89 61 92 65 / 30 20 20 0 5
BORGER TX 63 89 68 95 71 / 40 30 40 10 5
BOYS RANCH TX 62 91 65 97 68 / 50 30 30 0 5
CANYON TX 60 88 63 93 66 / 40 20 30 5 5
CLARENDON TX 61 88 65 92 69 / 30 20 40 10 5
DALHART TX 58 89 60 93 64 / 50 20 20 0 5
GUYMON OK 58 91 63 95 67 / 30 30 30 10 5
HEREFORD TX 59 90 62 92 65 / 50 20 30 0 5
LIPSCOMB TX 62 88 63 91 68 / 20 30 50 10 5
PAMPA TX 58 88 65 91 68 / 30 30 50 10 5
SHAMROCK TX 62 87 66 92 69 / 20 20 50 10 5
WELLINGTON TX 61 90 69 94 69 / 20 20 50 10 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
13/11
Hazardous weather outlook, Jun 7, 2:16 PM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
316 PM CDT FRI JUN 7 2013
OKZ001>003-TXZ001>020-081100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
316 PM CDT FRI JUN 7 2013
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN AND
CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 11 PM
CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
THROUGH TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL
UP TO HALF DOLLAR SIZE AND DAMAGING WINDS WINDS UP TO 65 MPH. THE
PRIMARY SEVERE WEATHER RISK WILL BE FOR LOCATIONS WEST OF A GUYMON TO
CLAUDE LINE THROUGH 11 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE PANHANDLES LATE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE
WITH LARGE HAIL AND STRONG WINDS THE PRIMARY HAZARDS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS WILL
LIKELY BE REQUIRED THROUGH LATE THIS EVENING AND AGAIN SATURDAY
AFTERNOON AND EVENING.
SCHNEIDER
In the hours before
Special weather statement, Jun 7, 2:47 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT FRI JUN 7 2013
OKZ002-003-TXZ004-072115-
BEAVER OK-OCHILTREE TX-TEXAS OK-
347 PM CDT FRI JUN 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OCHILTREE...
SOUTHWESTERN BEAVER AND SOUTHEASTERN TEXAS COUNTIES UNTIL 415 PM
CDT...
AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF GRAY...OR 14 MILES NORTHWEST OF
PERRYTON...MOVING SOUTHEAST AT 30 MPH. ANOTHER STRONG STORM WAS
LOCATED ABOUT 8 MILES SOUTH OF PERRYTON MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PERRYTON... GRAY... BRYANS CORNER...
BALKO... WOLF CREEK PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3665 10056 3610 10058 3609 10078 3653 10106
3665 10099
TIME...MOT...LOC 2047Z 308DEG 26KT 3654 10093
JACKSONSpecial weather statement, Jun 7, 2:53 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT FRI JUN 7 2013
TXZ003-004-008-009-072145-
HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-
353 PM CDT FRI JUN 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN ROBERTS...
SOUTHWESTERN OCHILTREE...NORTHEASTERN HUTCHINSON AND SOUTHEASTERN
HANSFORD COUNTIES UNTIL 445 PM CDT...
AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF SPEARMAN...MOVING EAST AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN HANSFORD COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3613 10099 3601 10107 3600 10131 3619 10129
TIME...MOT...LOC 2053Z 281DEG 12KT 3610 10123
JACKSON
Special weather statement, Jun 7, 3:13 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
413 PM CDT FRI JUN 7 2013
TXZ004-005-072200-
LIPSCOMB TX-OCHILTREE TX-
413 PM CDT FRI JUN 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OCHILTREE AND
WESTERN LIPSCOMB COUNTIES UNTIL 500 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF PERRYTON...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BOOKER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3643 10034 3621 10049 3628 10077 3649 10078
TIME...MOT...LOC 2113Z 290DEG 15KT 3638 10069
JACKSON
Local storm report, Jun 7, 3:18 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 S SPEARMAN 36.15N 101.19W
06/07/2013 E1.00 INCH HANSFORD TX PUBLIC
&&
EVENT NUMBER AMA1300593
ABMSpecial weather statement, Jun 7, 3:20 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT FRI JUN 7 2013
OKZ001-072215-
CIMARRON OK-
420 PM CDT FRI JUN 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 515
PM CDT...
AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF BLACK MESA PARK...OR 25 MILES
WEST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BOISE CITY... WHEELESS... KENTON...
BLACK MESA PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3675 10248 3653 10263 3669 10301 3700 10301
3700 10300 3700 10291
TIME...MOT...LOC 2120Z 309DEG 19KT 3682 10292
JACKSONSpecial weather statement, Jun 7, 3:49 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
449 PM CDT FRI JUN 7 2013
TXZ008-009-072245-
HUTCHINSON TX-ROBERTS TX-
449 PM CDT FRI JUN 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS AND
NORTHEASTERN HUTCHINSON COUNTIES UNTIL 545 PM CDT...
AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF SPEARMAN...MOVING SOUTHEAST AT
20 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN HUTCHINSON AND NORTHWESTERN
ROBERTS COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3589 10080 3568 10110 3594 10127 3606 10128
3606 10106
TIME...MOT...LOC 2149Z 315DEG 18KT 3601 10116
JACKSONHeavy Rain, Hansford
- When
- June 7, 4:00 PM CST to 5:00 PM CST
- Where
- Hansford County, Spearman to 1.28 mi SE of Spearman
- Reported by
- Law Enforcement
- Coordinates
- 36.200, -101.200
Merging thunderstorms moved over the town of Spearman (Hansford County) during the afternoon hours of the 7th. The heavy rain produced from these storms caused minor street flooding across the town. No reports of swift water rescues or stranded vehicles were reported in association with this flooding. As the thunderstorms moved southeastward away from the town, the minor flooding quickly receded.
Heavy Rain, Roberts
- When
- June 7, 6:00 PM CST to 7:30 PM CST
- Where
- Roberts County, 27.67 mi NNW of Codman to 20.18 mi NNW of Codman
- Reported by
- Trained Spotter
- Coordinates
- 35.990, -100.990
A thunderstorm moved across northern Roberts County during the late evening hours of the 7th. A trained storm spotter reported 2.27 inches of rain at K-Bar Ranch (Roberts County). This heavy rain caused minor flooding of creeks that have not had water in the for the past 5 to 6 years. after the thunderstorm that produced this heavy rain moved out of the area the minor flooding receded. No swift water rescues or stranded motorist were reported in association to this flooding.
Heavy Rain, Hansford
- When
- June 7, 7:30 PM CST to 9:30 PM CST
- Where
- Hansford County, 0.68 mi W of Gruver to 1.01 mi S of Gruver
- Reported by
- Public
- Coordinates
- 36.272, -101.412
Residual showers moved over Hansford County during the late evening hours of the 7th. A member of the public in Gruver (Hansford County) reported three inches of rain and standing water in pastures and fields. Minor flooding of streets made travel difficult across town. However, no swift water or stranded motorist were reported in association with this minor flooding.
Heavy Rain, Hutchinson
- When
- June 7, 8:00 PM CST to 10:00 PM CST
- Where
- Hutchinson County, 1.03 mi SSW of Hutchinson Co Arpt to 1.67 mi S of Borger
- Reported by
- Law Enforcement
- Coordinates
- 35.686, -101.406
A line of thunderstorms moved across the western Texas Panhandle during the late evening hours of the 7th. This line produced heavy rain across Hutchinson County which caused minor flooding of roads across the northern portion of the county including Highway 207. As the line of thunderstorms moved into the southwestern Texas Panhandle, minor road flooding receded. No swift water rescues or stranded motorist were reported in association with this flooding.
Heavy Rain, Potter
- When
- June 7, 9:00 PM CST to 11:50 PM CST
- Where
- Potter County, 7 mi N of Amarillo to 2.41 mi E of Amarillo
- Reported by
- Public
- Coordinates
- 35.301, -101.820
A line of thunderstorms moved across the southern Texas Panhandles during the late night hours of the 7th. This line produced heavy rain which lead to minor flooding of roads in Amarillo (Potter and Randall County). A member of the public reported standing water on Highway 287 near River Road. after this line moved through the standing water quickly receded. No swift water rescues or stranded motorist were reported in association with this minor flooding.
Heavy Rain, Randall
- When
- June 7, 9:00 PM CST to 11:50 PM CST
- Where
- Randall County, 5 mi WSW of Amarillo to 3.5 mi NW of Timbercreek Canyon
- Reported by
- Law Enforcement
- Coordinates
- 35.172, -101.902
A line of thunderstorms moved across the southern Texas Panhandles during the late night hours of the 7th. This line produced heavy rain which lead to minor flooding of roads in Amarillo (Potter and Randall County). Local law enforcement reported typical flooding at the intersections of Sleepy Hollow and 45th, and Bell and 45th. After this line moved through the minor flooding quickly receded. No swift water rescues or stranded motorist were reported in association with this minor flooding.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Alabama, June 7, 20131 death · $111,000 · 75 kt wind · 17 events
- Tropical Storm in South Carolina, June 7, 20131 death · 1 event
- Heat in California, June 7 to 9, 201315 injured · 4 events
- Flooding and Strong Wind in Massachusetts, June 7 to 8, 2013$85,000 · 10 events
- Hail and Damaging Winds in Texas, June 7, 2013$55,000 · 1.25 in hail · 7 events
- Flooding in Rhode Island, June 7, 2013$35,000 · 7 events
- Flash Flooding and Damaging Winds in Georgia, June 7, 2013$23,000 · 55 kt wind · 7 events
- Flash Flooding and Damaging Winds in North Carolina, June 7, 201350 kt wind · 19 events
- Excessive Heat in Arizona, June 7 to 9, 201311 events
- Flash Flooding and Flood in New York, June 7 to 8, 201311 events
- Flash Flooding in Virginia, June 7, 20139 events
- Flash Flooding and Flooding in New Jersey, June 7 to 10, 20139 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465267, 465297, 465320, 465327, 465330, 465333.